Alert archive / Wyoming / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 12, 2011, 5:12 PM MDT for Johnson County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 5:12 PM MDT (23:12 UTC)
- Expired
- Jul 12, 2011, 11:28 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 158 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
142
WGUS55 KRIW 122312
FFWRIW
WYC019-131100-
/O.NEW.KRIW.FF.W.0011.110712T2312Z-110713T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
512 PM MDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 500 AM MDT WEDNESDAY
* AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES INDICATE THAT OVER 4 INCHES OF RAIN
HAS FALLEN ACROSS PORTIONS OF THE AREA SINCE NOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MAYOWORTH AND STATE HWY 191 MILE MARKER 10. THE FLOOD WAVE IS
EXPECTED TO TRAVEL TOWARD THE MIDDLE FORK OF THE POWDER RIVER AND
EVENTUALLY ON TO KAYCEE.
A RISE OF A HALF A FOOT WAS RECORDED AT THE HAZELTON GAGE ON THE
NORTH FORK OF THE POWDER RIVER. THIS RISE OCCURRED IN ABOUT AN HOUR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CANYON CREEK...NORTH FORK POWDER RIVER...POISON CREEK...MIDDLE FORK
CRAZY WOMAN CREEK...MATTOX CREEK...TWIN CREEK...BULL CREEK...BEAVER
CREEK...CORPE CREEK...GARDNER CREEK...BILLY CREEK...JOHNSON CREEK...
SPRING CREEK...POLE CREEK...PASS CREEK...SIMMONS CREEK...SOUTH FORK
CRAZY WOMAN CREEK...NORTH FORK OTTER CREEK...BEARTRAP CREEK...WILLOW
CREEK...ARCH CREEK...SOUTH WILLOW CREEK...COTTONWOOD CREEK...NORTH
FORK RED FORK POWDER RIVER...RED FORK POWDER RIVER...MIDDLE FORK
POWDER RIVER...ALKALI CREEK...DOYLE CREEK...TAYLOR CREEK...ONION
GULCH...HORSE CREEK...HORN CREEK...DRY CREEK...HIBBARD DRAW...MARTIN
PASS DRAW...NORTH FORK PASS CREEK AND NORTH FORK BEAVER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS WARNING THAT WAS IN
EFFECT FOR WEST CENTRAL JOHNSON COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY
SLOPED TERRAIN.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4411 10697 4374 10661 4374 10697 4400 10712
4411 10713
$$
ALLEN2 follow-up statements
672
WGUS75 KRIW 130308
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
908 PM MDT TUE JUL 12 2011
WYC019-131100-
/O.CON.KRIW.FF.W.0011.000000T0000Z-110713T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
908 PM MDT TUE JUL 12 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL JOHNSON
COUNTY UNTIL 500 AM MDT WEDNESDAY...
HEAVY RAIN FROM THUNDERSTORMS TUESDAY AFTERNOON DUMPED AN ESTIMATED
4 TO 4.75 INCHES OF RAINFALL AT HAZELTON...OR AT THE HEAD WATERS OF
THE NORTH FORK OF THE POWDER RIVER AND CRAZY WOMAN CREEK. FLASH
FLOODING WILL CONTINUE OVERNIGHT DOWNSTREAM ALONG THE NORTH FORK OF
THE POWDER RIVER AND CRAZY WOMAN CREEK.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MAYOWORTH AND
STATE HWY 191 MILE MARKER 10.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CANYON CREEK...NORTH FORK POWDER RIVER...POISON CREEK...MIDDLE FORK
CRAZY WOMAN CREEK...MATTOX CREEK...TWIN CREEK...BULL CREEK...BEAVER
CREEK...CORPE CREEK...GARDNER CREEK...BILLY CREEK...JOHNSON CREEK...
SPRING CREEK...POLE CREEK...PASS CREEK...SIMMONS CREEK...SOUTH FORK
CRAZY WOMAN CREEK...NORTH FORK OTTER CREEK...BEARTRAP CREEK...WILLOW
CREEK...ARCH CREEK...SOUTH WILLOW CREEK...COTTONWOOD CREEK...NORTH
FORK RED FORK POWDER RIVER...RED FORK POWDER RIVER...MIDDLE FORK
POWDER RIVER...ALKALI CREEK...DOYLE CREEK...TAYLOR CREEK...ONION
GULCH...HORSE CREEK...HORN CREEK...DRY CREEK...HIBBARD DRAW...MARTIN
PASS DRAW...NORTH FORK PASS CREEK AND NORTH FORK BEAVER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED FOR SUDDEN RISES IN RIVERS AND CREEKS IN THE WARNED AREA
AND BE PREPARED TO MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4411 10697 4374 10661 4374 10697 4400 10712
4411 10713
$$
MEUNIER532
WGUS75 KRIW 130528
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1128 PM MDT TUE JUL 12 2011
WYC019-130543-
/O.CAN.KRIW.FF.W.0011.000000T0000Z-110713T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
1128 PM MDT TUE JUL 12 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL
JOHNSON COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4411 10697 4374 10661 4374 10697 4400 10712
4411 10713
$$
MEUNIERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:35 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 12, 1:35 PM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 135 PM MDT TUE JUL 12 2011 SHORT TERM...TONIGHT THROUGH FRIDAY ACTIVE THUNDERSTORM DAY WITH MOIST PLUME OVER THE AREA COMBINING WITH ABNORMALLY HIGH SURFACE DEW POINTS. FLASH FLOOD WATCH ISSUED FOR THE NORTHWEST WHERE MOST ACTIVE THUNDERSTORMS WERE OCCURRING. THICK CLOUD COVER OVER CENTRAL ZONES IS THINNING WHICH SHOULD ALLOW INCREASING THUNDERSTORM COVERAGE LATER THIS AFTERNOON. MORE HEATING OVER NORTHEAST UTAH IS TRANSLATING NORTHWARD INTO SWEETWATER COUNTY WHERE THUNDERSTORMS WILL CONTINUE TO INCREASE AND SPREAD NORTH AND NORTHEAST. HIGHEST CALCULATED CAPES ARE OVER THE FAR NORTH AND EAST. STILL A LOT OF ELEVATED CONVECTION BUT CONTINUED HEATING SHOULD TRANSLATE TO MORE SURFACE BASED CONVECTION OVER THE NEXT HOUR OR TWO. THUNDERSTORMS WILL LINGER INTO THE NIGHT OVER MUCH OF THE AREA...GRADUALLY RETREATING TO MAINLY THE NORTHEASTERN ZONES AFTER MIDNIGHT. SOMEWHAT DRIER AIR MOVES IN WEDNESDAY AS NOTED ON THE WATER VAPOR SHOT OVER WESTERN UTAH AND POINTS SOUTH. EVEN THOUGH THERE WILL BE DRYING THE MOISTURE LEVELS WILL STILL REMAIN IN THE .5 TO .75 RANGE BUT JUST NOT THE .75 TO 1 INCH PLUS VALUES OF TODAY. STORMS WILL LIKELY BE MORE GUSTY WIND AND LIGHTNING DRIVEN BUT WITH SURFACE DEW POINTS HOLDING IN THE 40S IN MOST AREAS...A FEW STORMS COULD STILL BE LOCALLY STRONG. DRIER AIR YET IS FORECAST TO MOVE IN THURSDAY INTO FRIDAY ALONG WITH INCREASING SOUTHWEST WIND AND LOWERING MIN RH'S. FIRE CONCERNS WILL INCREASE IF ANY ZONES HAVE CRITICAL FUELS... ESPECIALLY IN THE SOUTHEASTERN ZONES. AS OF NOW...ALL ZONES ARE STILL GOOD. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY GLOBAL MODELS ARE IN GOOD AGREEMENT WITH A DRY SOUTHWEST FLOW ACROSS THE AREA FRIDAY AND SATURDAY...BETWEEN AN UPPER LOW/TROUGH ACROSS THE WEST COAST...AND A VERY STRONG RIDGE OVER THE SOUTHERN/SOUTHEAST STATES. MODELS ARE SHOWING A DISTINCT DISTURBANCE OVER SOUTHERN CALIFORNIA SATURDAY MORNING THAT IS EXPECTED TO MOVING NORTHEAST ACROSS THE GREAT BASIN INTO INTERMOUNTAIN WEST LATE SATURDAY/SATURDAY NIGHT. HOWEVER...THIS FEATURE HAS VERY LITTLE MOISTURE AVAILABLE...WITH THE GFS PROGGING PRECIPITABLE WATER VALUES BETWEEN 0.15 AND 0.35 INCHES. THUS...BOTH FRIDAY AND SATURDAY WILL SEE VERY LITTLE IF ANY DIURNAL CONVECTION. COULD SEE RED FLAG WEATHER CONDITIONS...BREEZY SW WIND AND VERY LOW RH...OVER PORTIONS OF THE AREA FRIDAY AND SATURDAY...BUT FUELS ARE NOT CONSIDERED CRITICAL AT THIS TIME. MODELS CONTINUE TO SHOW THE STRONG RIDGE OVER CENTRAL/SE CONUS BUILDING WESTWARD SUNDAY AND MONDAY. THIS WILL HAVE TWO MAIN IMPACTS...WARMER TEMPERATURES...AND ODDLY ENOUGH A SLIGHTLY BETTER CHANCE FOR DIURNAL CONVECTION. AS THE RIDGE SHIFTS WEST...THE VERY DRY AIRMASS OVER THE AREA WILL ALSO RETROGRADE WESTWARD...BEING REPLACED BY HIGHER PRECIPITABLE WATER VALUES. THIS INCREASED IN MOISTURE WILL BE OFFSET BY INCREASING HEIGHT FIELDS AND SYNOPTIC SUBSIDENCE...ESPECIALLY SUNDAY. HOWEVER...COULD STILL SEE SOME ISOLATED CONVECTION MAINLY OVER THE EAST/SOUTH SUNDAY AFTERNOON/EVENING. ISOLATED TO SCATTERED CONVECTION IS EXPECTED AREA WIDE MONDAY AND TUESDAY...WITH VERY WARM TEMPERATURES. CONVECTION WILL BE MAINLY DIURNAL...BUT SOME OF THE ACTIVITY COULD LAST INTO THE WEE HOURS OF THE MORNING. TEMPERATURES WILL BE SEASONAL TO SLIGHTLY ABOVE AVERAGE FRIDAY AND SATURDAY. SUNDAY THROUGH TUESDAY WILL SEE TEMPERATURES 5 TO 10 DEGREES ABOVE AVERAGE...WITH WIDESPREAD 90S PROBABLY OCCURRING EAST OF THE DIVIDE...AS 700MB TEMPS WARM TO NEAR 18C. COULD SEE SOME AREAS...ESPECIALLY IN THE BIG HORN BASIN...HITTING THE CENTURY MARK. AVIATION... A SUB-TROPICAL DISTURBANCE WILL CONTINUE TO LIFT NORTH ACROSS THE GREAT BASIN THIS EVENING. THIS DISTURBANCE WILL PROVIDE PLENTY OF SUPPORT FOR WIDESPREAD THUNDERSTORM ACTIVITY. VFR CONDITIONS WITH BRIEF MVFR/IFR CONDITIONS IN TSRA ARE EXPECTED ACROSS THE REGION THIS EVENING WITH ISOLD SHOWERS AND STORMS CONTINUING AFTER 06Z INTO THE MORNING. ISOLATED SEVERE STORMS WITH STRONG AND ERRATIC WIND GUSTS OVER 50KTS AND LARGE HAIL WILL BE POSSIBLE VCNTY AND NORTHEAST OF A KCPR-KWRL-KP60 LINE LATE THIS AFTERNOON AND EVENING. A DRIER AIRMASS WILL PUSH INTO THE WEST AFTER 12Z WITH MOST THUNDERSTORMS LIFTING INTO THE NORTHERN AND EASTERN PORTIONS OF THE STATE AFTER 06Z AND INTO THE HIGH PLAINS AFTER 12Z WED. FIRE WEATHER... ACTIVE THUNDERSTORM PERIOD THROUGH THIS EVENING WITH POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS INCLUDING HEAVY RAIN AND FREQUENT LIGHTNING. BECOMING DRIER WEDNESDAY AND THURSDAY WITH INCREASING SOUTHWEST WINDS AND MUCH LOWER MIN RELATIVE HUMIDITIES. HOWEVER THERE WILL STILL BE ISOLATED TO AT LEAST WIDELY SCATTERED GUSTY THUNDERSTORMS WITH LIGHTNING AGAIN WEDNESDAY. EVEN SCATTERED GUSTY WIND COVERAGE IS EXPECTED IN THE SOUTHWEST WEDNESDAY AFTERNOON AND SPREADING INTO PARTS OF THE WESTERN MOUNTAINS LATE WEDNESDAY AFTERNOON AND EVENING. MIN RH'S WILL DIMINISH INTO THE TEENS EAST OF THE DIVIDE BY THURSDAY AND IN MOST OF THE AREA FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING WYZ001-002-012-013. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...ALLEN FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 12, 5:09 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 509 PM MDT TUE JUL 12 2011 WYZ001>020-022>030-131100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 509 PM MDT TUE JUL 12 2011 ...FLASH FLOOD WARNING FOR SOUTHERN JOHNSON COUNTY THROUGH 5 AM MDT WEDNESDAY MORNING... ...FLASH FLOOD WATCH FOR MUCH OF TETON AND PARK COUNTIES THROUGH 9 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS EVENING. A FEW THUNDERSTORMS THIS EVENING COULD BECOME SEVERE ESPECIALLY OVER JOHNSON AND NATRONA COUNTIES...THE BIGHORN BASIN AND OVER THE NORTHWEST MOUNTAINS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WARNING IS IN EFFECT UNTIL 5 AM MDT WEDNESDAY MORNING FOR SOUTHERN JOHNSON COUNTY TO INCLUDE THE MIDDLE FORK OF THE POWDER RIVER...INCLUDING THE TOWN OF KAYCEE...AS A RESULT OF SEVERAL INCHES OF RAINFALL THAT HAS FALLEN IN THE HEADWATERS OF THE MIDDLE FORK OF THE POWDER RIVER. RIVERS AND CREEKS WILL REMAIN HIGH AND SWIFT IN MANY AREAS...FOR AT LEAST THE NEXT SEVERAL DAYS...WITH MOST OF THEM CONTINUING TO SLOWLY RECEDE. ONLY LOCALIZED MINOR FLOODING OF MAINLY AGRICULTURE LANDS IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. VERY WARM TEMPERATURES...BREEZY CONDITIONS...AND LOW RELATIVE HUMIDITY...ESPECIALLY IN THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER...THURSDAY THROUGH SATURDAY...WILL ALL COMBINE FOR AN ELEVATED FIRE SPREAD RISK...ANYWHERE FUELS HAVE CURED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 12, 3:09 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT TUE JUL 12 2011 WYZ020-022-122215- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 309 PM MDT TUE JUL 12 2011 ...THUNDERSTORMS MOVING NORTH ACROSS NATRONA COUNTY... A WIDE...EAST TO WEST ORIENTED BAND OF THUNDERSTORMS WILL BE TRACKING NORTH ACROSS NATRONA COUNTY INCLUDING PORTIONS OF THE VICINITY OF CASPER THROUGH 415 PM THIS AFTERNOON. THESE STORMS WILL PRODUCE LOCALLY HEAVY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS OF 25 TO 40 MPH. BE ALERT FOR THE POSSIBILITY OF RAPID RISES OF SMALL STREAMS AND CREEKS. SEEK SHELTER IF THREATENING WEATHER APPROACHES. LIPSON
Special weather statement, Jul 12, 3:25 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
325 PM MDT TUE JUL 12 2011
WYZ002>004-122215-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
325 PM MDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARK COUNTY UNTIL 415 PM
MDT...
AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEAD INDIAN PASS...OR 17
MILES NORTHWEST OF CODY...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 296 MILE MARKER 40...DEAD INDIAN PASS AND HWY JCT 296 AND
120 AROUND 335 PM MDT.
STATE HWY 296 MILE MARKER 30 AND STATE HWY 120 MILE MARKER 120 AROUND
340 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4500 10914 4493 10885 4459 10920 4461 10943
4501 10944
TIME...MOT...LOC 2124Z 180DEG 17KT 4468 10932
LIPSONSpecial weather statement, Jul 12, 3:34 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 334 PM MDT TUE JUL 12 2011 WYZ017-019-030-122300- EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE- WIND RIVER BASIN- 334 PM MDT TUE JUL 12 2011 ...THUNDERSTORMS MOVING NORTH ACROSS EASTERN SWEETWATER AND EASTERN FREMONT COUNTIES... A CLUSTER OF THUNDERSTORMS WILL BE TRACKING NORTH ACROSS EASTERN SWEETWATER AND EASTERN FREMONT COUNTIES THROUGH 5 PM THIS AFTERNOON. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS OF 25 TO 40 MPH. BE ALERT FOR THE POSSIBILITY OF RAPID RISES OF SMALL STREAMS AND CREEKS. SEEK SHELTER IF THREATENING WEATHER APPROACHES. LIPSON
Special weather statement, Jul 12, 3:59 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 359 PM MDT TUE JUL 12 2011 WYZ002-015-016-122245- ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 359 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY UNTIL 445 PM MDT... AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY JCT 26 AND UNION PASS RD...OR 10 MILES NORTHWEST OF DUBOIS...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND LOCALLY HEAVY RAINFALL IS LIKELY WITH THIS STORM. THIS STORM WILL BE NEAR... U.S. HWY 287/26 MILE MARKER 50 AROUND 410 PM MDT. DUBOIS AROUND 425 PM MDT. U.S. HWY 287/26 MILE MARKER 60 AROUND 440 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IF HIKING IN THE SURROUNDING MOUNTAINS...BE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AT THE FIRST SIGN OF LIGHTNING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4369 10945 4347 10945 4353 10994 4371 10991 TIME...MOT...LOC 2156Z 278DEG 15KT 4361 10980 LIPSON
Special weather statement, Jul 12, 4:29 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 429 PM MDT TUE JUL 12 2011 WYZ004-006-122315- NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY- 429 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN AND NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 515 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A RAPIDLY DEVELOPING STRONG THUNDERSTORM 9 MILES NORTH OF STATE HWY 431 MILE MARKER 20...OR 23 MILES EAST OF MEETEETSE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-QUARTER TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL SOUTHWESTERN BIG HORN COUNTY THROUGH 515 PM MDT RURAL NORTHWESTERN WASHAKIE COUNTY THROUGH 515 PM MDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4445 10836 4418 10788 4405 10836 4413 10852 TIME...MOT...LOC 2228Z 210DEG 12KT 4415 10840 LIPSON
Special weather statement, Jul 12, 4:32 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
432 PM MDT TUE JUL 12 2011
WYZ004-008-009-122315-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTH BIG
HORN BASIN WY-
432 PM MDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND
NORTHWESTERN JOHNSON COUNTIES IN NORTH CENTRAL WYOMING UNTIL 515 PM
MDT...
AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAINTROCK CANYON...OR 18 MILES NORTH OF TEN
SLEEP...MOVING NORTHWEST AT 30 MPH.
HAIL UP TO ONE-QUARTER OF AN INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
SHELL FALLS...U.S. HWY 14 MILE MARKER 30 AND SHELL AROUND 505 PM MDT.
SHELL CANYON AND U.S. HWY 14 MILE MARKER 20 AROUND 510 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4466 10752 4464 10752 4465 10750 4462 10747
4460 10738 4457 10736 4457 10695 4456 10694
4417 10727 4420 10756 4468 10794
TIME...MOT...LOC 2232Z 154DEG 27KT 4433 10751
LIPSONThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:54 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 51 min |
| Jul 11, 7:29 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jul 11, 7:31 PM MDT | Special Weather Statement | RIW | Teton | 44 min |
| Jul 11, 10:12 PM MDT | Special Weather Statement | RIW | Teton | 63 min |
| Jul 12, 8:34 AM MDT | Special Weather Statement | RIW | Teton | 41 min |
| Jul 12, 10:31 AM MDT | Special Weather Statement | RIW | Teton | 44 min |
| Jul 12, 11:18 AM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Jul 12, 11:56 AM MDT | Special Weather Statement | RIW | Johnson | 49 min |
| Jul 12, 12:03 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Jul 12, 12:07 PM MDT | Flash Flood Watch | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 6 hr |
| Jul 12, 12:12 PM MDT | Special Weather Statement | RIW | Hot Springs | 48 min |
| Jul 12, 12:33 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Jul 12, 12:39 PM MDT | Special Weather Statement | RIW | Teton | 36 min |
| Jul 12, 12:46 PM MDT | Special Weather Statement | RIW | Sweetwater | 44 min |
| Jul 12, 1:24 PM MDT | Special Weather Statement | RIW | Sweetwater | 51 min |
| Jul 12, 1:30 PM MDT | Areal Flood Advisory | RIW | Park | 60 min |
| Jul 12, 1:40 PM MDT | Areal Flood Advisory | RIW | Johnson, Washakie | 60 min |
| Jul 12, 1:50 PM MDT | Special Weather Statement | RIW | Natrona | 40 min |
| Jul 12, 2:06 PM MDT | Special Weather Statement | RIW | Sublette | 39 min |
| Jul 12, 2:09 PM MDT | Flash Flood Warning | RIW | Johnson, Washakie | 3 hr |
| Jul 12, 2:26 PM MDT | Flash Flood Warning | RIW | Johnson | 3 hr |
| Jul 12, 2:32 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Washakie | 58 min |
| Jul 12, 3:59 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jul 12, 4:26 PM MDT | Areal Flood Advisory | RIW | Fremont | 3 hr |
| Jul 12, 4:29 PM MDT | Special Weather Statement | RIW | Big Horn | 46 min |
| Jul 12, 4:32 PM MDT | Special Weather Statement | RIW | Big Horn | 43 min |
| Jul 12, 4:59 PM MDT | Flash Flood Warning | RIW | Johnson, Washakie | 7 hr |
| Jul 12, 5:13 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
| Jul 12, 5:49 PM MDT | Special Weather Statement | RIW | Hot Springs | 41 min |
Nearby
Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.